Doctor insights on:
Medicine For Actifed Overdose
Yes.: Yes.Get a more detailed answer ›
Dizziness, headaches: Some of the bothersome (but not usually dangerous) side effects include dizziness, headaches, and nervousness. There are also, however, some potentially serious side effects of the medication that may require immediate medical attention.. Notify your healthcare provider right away if you experience symptoms such as difficulty breathing, chest pain, or difficulty passing urine. ...Read more
Stuffy nose?: The main concerning ingredient in actifed is pseudophedrine which is a decongestant. With constant use or overuse, this medication can actually worsen nasal congestion, a condition known as 'rhinitis medicamentosa'. I suggest using a Neti Pot to do nasal irrigations as a substitute. 1 teaspoon of kosher or sea salt in 8 ounces of water. Daily use will help reduce nasal swelling. ...Read more
Opposite: It is very unusual for Pseudoephedrine to make you drowsy. Quite the opposite, it is actually a stimulant for most people, and one of the well known side effects is insomnia. If you are drowsy, it is more likely one of the other ingredients or your underlying medical condition for which you are taking the medication. (or poor sleep brought on by the medication). ...Read more
Overdosing & Actifed:
This is unlikely with this cold medicine. But, taken in significant quantities or with other medications this does not mean it is not dangerous.
Please take all medications and supplements in the prescribed or recommended dosing. More is never better when discussing medications. ...Read more
Without an actual examination, I cannot give specific medical advice on your particular health, like reasons not to take one of those meds.
but they are generally used together and are generally quite safe. ...Read more
Yes: Actifed is more of decongestant. Yes it may harm you. ...Read more
I have a cold and started Actifed yellow syrup. It makes me sleepy so today I tried Snip. Should I continue taking both or 1 of them? Thanks
Well: In general follow directions take daytime medications for cold symptoms in the day at nighttime medications at night it's best not to take them both at the same time. Contact your physician for specific diagnosis and treatment ...Read more